The Lupus Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
310 Posts
Discussion Starter #1
Has anyone here had a reactivation of a latent virus while b-cell depleted with Rituxan?

I don't mean PML. I have not been tested for virus titers, but it seems I may have a generalized case of shingles (Zoster) without skin eruption. I just started anti-viral treatment yesterday. Anyone else have this happen?
 

·
Administrator
Joined
·
10,178 Posts
Hi Fran,

No latent virus so far. Shingles is never fun. Hope the anti-viral treatment works quickly for you.

Take care,
Lazylegs
 

·
Registered
Joined
·
310 Posts
Discussion Starter #3
Hi Legs! Hope you are doing well these days. The lupus journey continues. This is the second time I have fallen into drooling dementia following Rituxan. The virus idea is the last resort, and acyclovir seems to be working. I am curious to know if anyone else has gone down this path...I sure don't know where it goes from here! If you run across anyone else, you can send them my way to compare notes. Take care.....Fran
 

·
Registered
Joined
·
217 Posts
Hi,
I had a dose of shingles when I was on lots of steroids and methotrexate. Haven't had them on rituximab yet, but my doctor said it was a possibility. Hope it clears up soon. :hehe:
 

·
Administrator
Joined
·
10,178 Posts
Hi Fran,

Glad to hear the acyclovir is starting to help. I hope nothing else creeps up.

How many times have you had the Rituxan now? I don't know anyone that has had dementia afterwards. In fact everyone seems to comment on improvement in their cognitive abilities. How long does it last? That had to be scary for both you and your family.

Things have gone downhill for me. I am presently fighting the insurance for my next infusion. It has been a year since my last one so I feel pretty fortunate.

Take care,
Lazylegs
 

·
Banned
Joined
·
808 Posts
Hiya Fran

I don't know if this is relevant to you, but my doc mentioned that some people can have what he called a post rituxan flare, something about rituxan stirring things up and causing an excacerbation of symptoms, before things settling down again. I have had to have steroids to damp things down a few times pretty soon after the infusion, and to be honest was quite frustrated that it didn't seem to make sense, but what he said did sound like it made sense of things, which makes me feel better, mind you he has such a calming manner that I always come away feeling slightly serene and as if all is suddenly ok with the world!

I know you are talking about virus activity, but wondered if this might be a factor. Hope things are improving now. Take care xx
 

·
Registered
Joined
·
16 Posts
I had 6x iv Rituxant (1/Month) it helped subside my flare of lupus and I think it damaged my kidneys too. I'm due for a surgery tomorrow to inplant the catheter (PD Dialysis) this is my first surgery and im freaking the **** out...I don't know how is going to turn out and effect my routine resposibility here at home :( . Me as a 32y/o male active, loves to move around, fix things, go out, take the kids to the park, and ride my motorcycle out here in sunny san diego, ca. I just hope that will still be able to do all or atleast most of the choir after a week of my surgery.
advise from the experienced one will be helpfull, thnx!
 

·
Administrator
Joined
·
10,178 Posts
Hi Kenn,

Good luck with your surgery tomorrow.

You might get a better response to your question if you start your own thread.

Take care,
Lazylegs
 
1 - 8 of 8 Posts
Top